Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 86, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2022, 3:47 AM CDT for 5 counties in Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2022, 3:47 AM CDT (08:47 UTC)
- Expired
- Jun 8, 2022, 4:30 AM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 1:58 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WUUS53 KLSX 080847
SVRLSX
MOC007-019-027-137-173-080930-
/O.NEW.KLSX.SV.W.0086.220608T0847Z-220608T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
347 AM CDT Wed Jun 8 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Ralls County in northeastern Missouri...
Northeastern Boone County in central Missouri...
Audrain County in central Missouri...
Northwestern Callaway County in central Missouri...
Monroe County in northeastern Missouri...
* Until 430 AM CDT.
* At 347 AM CDT, severe thunderstorms were located along a line
extending from Clark to near Murry, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Madison around 400 AM CDT.
Other locations in the path of these severe thunderstorms include
Mexico, Paris, Laddonia, Farber, Vandalia and Monroe City.
This includes Interstate 70 in Missouri between exits 133 and 137.
This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3925 9231 3942 9231 3966 9190 3966 9172
3969 9171 3969 9160 3946 9145 3945 9146
3919 9142 3914 9155 3915 9163 3911 9163
3891 9220 3925 9240
TIME...MOT...LOC 0847Z 239DEG 51KT 3930 9236 3901 9219
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble3 follow-up statements
462
WWUS53 KLSX 080902
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
402 AM CDT Wed Jun 8 2022
MOC019-080911-
/O.CAN.KLSX.SV.W.0086.000000T0000Z-220608T0930Z/
Boone MO-
402 AM CDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOONE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and east central Missouri.
LAT...LON 3946 9223 3966 9190 3966 9172 3969 9171
3969 9160 3946 9145 3944 9146 3919 9142
3914 9154 3915 9163 3911 9163 3900 9206
3919 9211 3924 9210 3924 9212
TIME...MOT...LOC 0901Z 244DEG 51KT 3938 9211 3909 9198
$$
MOC007-027-137-173-080930-
/O.CON.KLSX.SV.W.0086.000000T0000Z-220608T0930Z/
Ralls MO-Audrain MO-Callaway MO-Monroe MO-
402 AM CDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR RALLS...AUDRAIN...NORTH CENTRAL CALLAWAY AND MONROE COUNTIES...
At 401 AM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Madison to 6 miles northwest of
Auxvasse, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mexico, Paris, Santa Fe, Perry, Laddonia, Farber, Vandalia and
Center.
This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3946 9223 3966 9190 3966 9172 3969 9171
3969 9160 3946 9145 3944 9146 3919 9142
3914 9154 3915 9163 3911 9163 3900 9206
3919 9211 3924 9210 3924 9212
TIME...MOT...LOC 0901Z 244DEG 51KT 3938 9211 3909 9198
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble808
WWUS53 KLSX 080917
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
417 AM CDT Wed Jun 8 2022
MOC027-080927-
/O.CAN.KLSX.SV.W.0086.000000T0000Z-220608T0930Z/
Callaway MO-
417 AM CDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALLAWAY COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and east central Missouri.
LAT...LON 3966 9190 3966 9172 3969 9171 3969 9160
3946 9145 3945 9146 3919 9142 3914 9153
3915 9163 3911 9163 3906 9182 3906 9190
3913 9197 3956 9207
TIME...MOT...LOC 0917Z 242DEG 38KT 3948 9194 3919 9181
$$
MOC007-137-173-080930-
/O.CON.KLSX.SV.W.0086.000000T0000Z-220608T0930Z/
Ralls MO-Audrain MO-Monroe MO-
417 AM CDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR RALLS...AUDRAIN AND EASTERN MONROE COUNTIES...
At 417 AM CDT, severe thunderstorms were located along a line
extending from near Paris to near Mexico, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mexico, Vandalia, Monroe City, Paris, Santa Fe, Perry, Laddonia,
Center, Farber, Rush Hill, Benton City, Vandiver, Stoutsville, The
Landing, Florida, Indian Creek and Thompson.
This also includes Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3966 9190 3966 9172 3969 9171 3969 9160
3946 9145 3945 9146 3919 9142 3914 9153
3915 9163 3911 9163 3906 9182 3906 9190
3913 9197 3956 9207
TIME...MOT...LOC 0917Z 242DEG 38KT 3948 9194 3919 9181
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble380
WWUS53 KLSX 080925
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
425 AM CDT Wed Jun 8 2022
MOC007-137-173-080935-
/O.EXP.KLSX.SV.W.0086.000000T0000Z-220608T0930Z/
Ralls MO-Audrain MO-Monroe MO-
425 AM CDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR RALLS...AUDRAIN AND EASTERN
MONROE COUNTIES WILL EXPIRE AT 430 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and east central Missouri.
LAT...LON 3966 9190 3966 9172 3969 9171 3969 9160
3946 9145 3945 9146 3919 9142 3914 9153
3915 9163 3911 9163 3906 9182 3906 9190
3913 9197 3956 9207
TIME...MOT...LOC 0925Z 249DEG 45KT 3925 9173
$$
KimbleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:02 AM CDT, 45 minutes earlier.
Area forecast discussion, Jun 8, 3:02 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 302 AM CDT Wed Jun 8 2022 .SHORT TERM... (Through Late This Afternoon) Issued at 302 AM CDT Wed Jun 8 2022 The primary concern this morning is obviously the MCS which is currently moving into central Missouri, and convective trends following it through the day. The warm advection wing ahead of the MCS will likely continue to produce a few isolated severe storms with large hail likely being the primary threat. Have already seen the northern portion of the MCS weaken, and I expect this trend to continue as it moves east. The greater instability for the MCS to feed on lies along and south of the Missouri river. Forward propagating Corfidi vectors continue to indicate an east-southeast movement for the MCS as well, so I expect the severe portion of the MCS to follow the instability and the Corfidi vectors, mainly affecting our western and southwestern counties with potentially damaging winds. Radar is indicating a well developed MCV now on the northern end of the MCS...and I expect this will continue to force convection, and stratiform rain behind it across a wide swath of the area. While damaging winds are less of a threat farther north, I do expect gusty winds as the MCV passes...likely in excess of 30 mph. The MCS should sweep through the forecast area this morning, which will push the effective front through central, northeast, and likely east central Missouri as well as west central Illinois. I think this will effectively end the threat for precipitation for those areas today. Deterministic guidance does show instability recovering ahead of the synoptic cold front this afternoon...generally along and southeast of I-44 in Missouri and south of I-70 in Illinois. CAMs as well as GFS/RAP/NAM show little or no redevelopment this afternoon in our area in spite of the recovered instability...likely due to weak low level convergence ahead of the front. Regardless, I cannot ignore the instability, so will keep low chance PoPs going this afternoon until FROPA. Carney .LONG TERM... (Tonight through Tuesday) Issued at 302 AM CDT Wed Jun 8 2022 All deterministic guidance puts the synoptic cold front south of our forecast area down in the Bootheel by 00Z. Most of the models (except for the RAP and a few CAMs) have all of the precip south of our area in the vicinity of the front after 00Z, and this makes good sense given the drier air behind the front, and that all of the mid and upper level forcing associated with the short wave will be well east and southeast in the Tennessee and Ohio Valleys. Will therefore disregard the few solutions that have lingering showers in southeast Missouri and southern Illinois this evening and keep the dry forecast for tonight. High pressure builds into the Mid Mississippi Valley late tonight into Thursday, giving us a mild and dry day. However, the low level ridge will move east quickly, and the last short wave in this week's series will dip into the Plains late Thursday night bringing return flow back to the Mid Mississippi Valley. Pretty much every piece of guidance is now generating two distinct areas of heavier precipitation with a relative minimum between them late Thursday night through Friday as the short wave digs into the Mississippi and Tennessee Valleys. The stronger of the two (generally speaking) develops over Kansas. Fed by the core of the low level jet late Thursday night into Friday, the MCS moves east-southeast along the low level baroclinic zone left over from today's frontal passage. The second, more northerly area of precip develops over Nebraska...or possibly splits off the northern end of the Kansas MCS...and attaches itself to the mid level short wave. It takes a more easterly course across Iowa and northern Missouri. Between the short wave energy and the convection, models develop a low level meso low which continues to produce weak to moderate low level moisture convergence across northern and central Illinois during the day Friday. This is all well and good, but the two areas of precip in the models split the difference between our forecast area and we end up in a relative minimum of QPF on Friday. The NBM has just come in with 60-80 PoPs for Friday, which isn't surprising as with any ensemble, it tends to smear PoPs over a wide area. However, the two areas of precip to our south and north may "suck all the air out of the room" for lack of a better description, leaving a good chunk of our forecast area dry, or with only minimal precip on Friday. I guess I'm not brave enough to go against likely and categorical PoPs just yet, but will keep this in mind for tonight's shift and pass along my concerns to the day shift. Briefly for the weekend and early next week...northwest flow aloft sharpens up in the wake of Friday's wave. This brings another high pressure system from the northern Plains into the Mississippi Valley. Saturday continues to look mild and dry under the influence of this ridge, but Sunday is beginning to look much warmer than previously forecast as the trough to our east is now more progressive than in previous model runs. This results in the upper level ridge to our west building farther east into our region. Rising heights and therefore warmer temperatures will then build in for Sunday into early next week with highs in the mid and upper 80s for Sunday, then climbing into the 90s for Monday and Tuesday. Carney && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1044 PM CDT Tue Jun 7 2022 Impacts from a storm complex are expected at all local terminals early Wednesday morning. Convection has formed across the Central Plains this evening and will track eastward overnight across the region. As this complex moves over local terminals, flight conditions will quickly deteriorate, with MVFR ceilings and visibility expected. Heavier rain cores will be capable of producing brief periods of IFR visibilities, though uncertainty remains in these cores placement relative to local terminals. As the complex moves east of the terminals, MVFR ceilings will persist for a few hours, and while confidence is increasing that these conditions will be relatively short lived, there still is uncertainty in how quickly ceilings will improve to VFR flight conditions during the late morning hours. Additionally, fog is possible over portions of southeastern Missouri and southwestern Illinois later in the morning, but confidence is high that this will stay south of the local terminals. In the wake of the complex, a cold front will drop southward through the area during the late morning through the afternoon, causing winds to pick up and shift to out of the northwest. Elmore && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 82 60 81 65 / 60 10 0 40 Quincy 77 56 78 62 / 50 0 5 60 Columbia 79 57 80 62 / 40 0 0 60 Jefferson City 80 58 81 63 / 50 0 0 60 Salem 81 58 81 62 / 50 10 0 30 Farmington 80 58 80 60 / 40 10 0 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 7, 7:54 PM CDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 754 PM CDT Tue Jun 7 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 754 PM CDT Tue Jun 7 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance for thunderstorms across the entire area tonight. A few thunderstorms may be capable of producing large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for thunderstorms Wednesday, Thursday night through Friday, and late Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or wind damage to the Saint Louis National Weather Service. Elmore
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:39 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 34 min |
| Jun 8, 3:22 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 38 min |
| Jun 8, 3:58 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Gasconade, Montgomery, Osage | 33 min |
| Jun 8, 5:01 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 44 min |
| Jun 8, 1:59 PM CDT | River Flood Warning | LSX | Monroe | 3 hr |
| Jun 8, 3:06 PM CDT | River Flood Warning | LSX | Osage | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.